MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. DIMENSION VISTA; HIGH SENSITIVITY TROPONIN I FLEX® REAGENT CARTRIDGE

SIEMENS HEALTHCARE DIAGNOSTICS INC. DIMENSION VISTA; HIGH SENSITIVITY TROPONIN I FLEX® REAGENT CARTRIDGE
Model Number 10471067
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/02/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Mdrs 2517506-2021-00080 and 2517506-2021-00081 were filed for the same event.The customer contacted the siemens healthcare diagnostics customer care center (ccc) and reported that a discordant, falsely elevated high-sensitivity troponin i (tnih) patient result was obtained on a dimension vista 500 instrument.Siemens is investigating the event.
 
Event or Problem Description
A discordant, falsely elevated high-sensitivity troponin i (tnih) result was obtained on a patient sample on a dimension vista 500 instrument.The discordant result was reported to the physician and was questioned.The customer processed the sample with an alternate methodology on a non-siemens instrument and a lower result was obtained.A corrected report was issued.The customer stated that the patient's hospitalization was prolonged due to the discordant tnih result.There are no known reports of adverse health consequences to the patient due to the discordant tnih result or the prolongation of hospitalization.
 
Additional Manufacturer Narrative
Initial mdr 2517506-2021-00079 was filed on 18-mar-2021.Mdr 2517506-2021-00080 and mdr 2517506-2021-00081 were filed for this same event.Additional information (24-may-2021): siemens healthcare diagnostics headquarters support center (hsc) concluded their investigation of the discordant falsely elevated high-sensitivity troponin i (tnih) result on a dimension vista 500 system.Hsc has reviewed the instrument data.No product non-conformance with the assay reagent or analyzer was identified.A single patient produced grossly elevated troponin results (>25000 ng/l) with the dimension vista high sensitivity troponin i (tnih) assay.The result was not consistent with the physicians clinical interpretation.The elevation was consistent across multiple samples collected at different times which is inconsistent with acute myocardial infarction.Siemens healthineers requested the patient sample for further testing and investigation.The sample was returned to siemens healthineers for investigation of a potential heterophilic antibody interference.The sample was evaluated in the siemens technical support laboratory (tsl) using three different troponin assays manufactured by siemens healthineers as well as pretreatment using a heterophile blocker and linear dilution of the sample.The troponin assays used were the dimension vista tnih assay, the dimension vista cardiac troponin i (ctni) assay and the dimension rxl cardiac troponin i assay (ctni) with the heterogeneous immunoassay module on the dimension rxl system.The dimension vista ctni and tnih had a similar grossly elevated recovery with no apparent effect from the heterophile blocking tube and showed a linear dilution pattern.This result is inconsistent with antibody interference and indicates the troponin assays are picking up a persistence of troponin in the patient sample.The dimension vista ctni and tnih assays use different source reagent antibodies.Most heterophilic antibodies do not interfere with different source reagent antibodies in a similar manner.While the dimension rxl ctni assay uses the same source antibodies as the dimension vista ctni assay, the methodology is different which also indicates the elevation is not from an interferent.The tnih qc and calibration were within limits during the testing of the patient sample at the customer site indicating the tnih reagent was performing to specifications as well as the analyzer.The investigation showed the patient sample has a persistent elevation of troponin and not a heterophilic interference causing the falsely elevated troponin result.The patient has been tested with 4 different troponin i assays and 1 troponin t assay.All troponin results are concordant with a gross elevation of troponin being present in the patient sample.The cause of the troponin elevation was determined not to be from an issue or interference with the troponin assays.A persistent troponin elevation from a patient specific clinical condition cannot be ruled out or confirmed with the data that is available.The cause of the discordant result is unknown.The device is performing within specifications.No further evaluation is required.Mdr 2517506-2021-00080 supplement 1 and mdr 2517506-2021-00081 supplement 1 were filed for the same event.Section h6 has been updated to reflect the hsc investigation.

Brand Name
DIMENSION VISTA
Common Device Name
HIGH SENSITIVITY TROPONIN I FLEX® REAGENT CARTRIDGE
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
500 gbc drive
po box 6101
newark DE 19714 6101
MDR Report Key11520258
Report Number2517506-2021-00079
Device Sequence Number19752510
Product Code MMI
UDI-Device Identifier00842768037719
UDI-Public00842768037719
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K182225
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/30/2021
Device Model Number10471067
Device Catalogue NumberK6427 SMN 10471067
Device Lot Number20216BC
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/04/2021
Supplement Date Received by Manufacturer05/24/2021
Initial Report FDA Received Date03/18/2021
Supplement Report FDA Received Date06/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age76 YR